Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

A class of extremal functions for the Fourier transform


Authors: S. W. Graham and Jeffrey D. Vaaler
Journal: Trans. Amer. Math. Soc. 265 (1981), 283-302
MSC: Primary 42A38; Secondary 10H30
MathSciNet review: 607121
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We determine a class of real valued, integrable functions $ f(x)$ and corresponding functions $ {M_f}(x)$ such that $ f(x) \leqslant {M_f}(x)$ for all $ x$, the Fourier transform $ {\hat M_f}(t)$ is zero when $ \left\vert t \right\vert \geqslant 1$, and the value of $ {\hat M_f}(0)$ is minimized. Several applications of these functions to number theory and analysis are given.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 42A38, 10H30

Retrieve articles in all journals with MSC: 42A38, 10H30


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1981-0607121-1
PII: S 0002-9947(1981)0607121-1
Article copyright: © Copyright 1981 American Mathematical Society